How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Neurology
Satisfied Customers: 4642
Experience:  Doctor ( General Medicine)
9385906
Type Your Neurology Question Here...
Dr. Kaushik is online now

, I've been on pregabalin x1 75mg months. Im now

Customer Question

Hi, I've been on pregabalin x1 75mg for three months. Im now looking to taper off them. What's the best way to do this so I don't experience any withdrawal symptoms such as depression etc. I am getting scared about this.
Submitted: 2 years ago.
Category: Neurology
Expert:  Shantal-Mod replied 2 years ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. Kaushik replied 2 years ago.
Greetings.
Welcome to the site.
You shall discuss the below mentioned strategy of withdrawal with your primary doctor and get started on the withdrawal of pregabalin ( lyrica )which shall be gradual and safe.
-- Start taking 50 mg once day dose for 10 days.
-- Then 25 mg once a day dose for 10 days.
-- Then 25 mg every alternate day for 14 days.
-- Then 25 mg once in every 3 days for 15 days.
-- Then stop the drug completely.
So in approximately 49 days / 7 weeks you shall be able to wean off this drug slowly yet safely.
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards
Customer: replied 2 years ago.
25 mg every alternate day for 14 days - can u give me an example how would do this ?
25 mg once in every 3 days for 15 days - can u give me an example how would do this ?
Many thanks
Expert:  Dr. Kaushik replied 2 years ago.
25 mg capsule on day 1, then no dose / capsule on 2nd day, then 25 mg dose on 3rd day, then no dose on 4th day and so on, this to be continued for 14 days. So in the end you will have taken 7 doses of 25 mg each in 14 days span.
As far as 25 mg dose once in every 3 days is concerned, it means that 25 mg dose 1st day, no dose on 2nd and 3rd day, then 25 mg dose on 4th day and no dose on 5th and 6th day and so on to be continued for 15 days in total. So in the end you will have taken 5 doses of 25 mg each in total 15 days before you eventually stop taking the dose completely.
I hope this sums it up for you.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards
Customer: replied 2 years ago.
Yes makes sense now thank you. I been taking pregabalin for three months now, my symptoms havent improved whilst taking them. I get a lot of soreness at the back of my eyes, I also get a lot of tension in my neck, neck hurts in places to touch. Are the neck muscles attached to my eyes ? can the tension I'm getting in neck cause my eyes to get sore ? When I squeeze my neck in parts I find it relieves the soreness.
Expert:  Dr. Kaushik replied 2 years ago.
Do you have headache or heaviness of head as well ?
Regards
Customer: replied 2 years ago.
No headache but heaviness in the head.
Customer: replied 2 years ago.
Tightness in the forehead more than heaviness
Expert:  Dr. Kaushik replied 2 years ago.
Well, then these symptoms could be related and possibly caused from cervical spondylosis or cervical spine straining. You shall get an X ray cervical spine or CT scan cervical spine done to see if there is any spondylosis of the cervical spine or any related pathology. This may be leading to your cluster of symptoms including heaviness in head, tension in neck, soreness of back of eye ( referred pain).
I hope this helps.
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer.
Regards
Customer: replied 2 years ago.
I'm booked I to see a chiropractor, will they be able to help ? Can a build of tension in neck cause back of eyes to get sore ? When it all started a year ago I had tingling under eyes & in head then, all I had now is soreness back of eyes, tightness in forehead, stiff neck which hurts to touch.
Expert:  Dr. Kaushik replied 2 years ago.
Well, a chiropractor may actually be helpful since he/ she deals with diagnosis and management of neuromusculoskeletal system and your stiff neck and heaviness of head could possibly be related to straining of neck muscles, however, soreness of eyes need to be evaluated separately from an eye specialist since this symptom does not go well with the other symptoms, so it may be a separate entity which needs to be evaluated separately.
I hope this helps.
Regards

Related Neurology Questions